View Mobile Site

Ask Dr. Gott 5/30

Urinary issue calls for second opinion

DEAR DR. GOTT: I am hoping you can help my 64-year-old brother. For the past three months, he has experienced what he describes as "bubbles" in his urine stream. He sees a physician's assistant at his local VA hospital in Oklahoma. He has had repeated blood tests and urine tests; all were said to be normal. My brother asked to see a urologist but was told not to worry about it, it's normal. He is quite concerned and doesn't know what to do. Is this a common?
    DEAR READER: "Bubbles" in urine is not a normal condition, but I cannot comment further because I am not a urologist. I believe this problem can be solved if your brother were to see a urologist, either within the VA system or out of it.
    To give you related information, I am sending you a copy of my Health Report "Bladder and Urinary Tract Infections."

    DEAR DR. GOTT: I thought your response wasn't valid to the lady who asked about white spots on her fingernails.
    My mother told me when I was a little boy (60 years ago), and I thought you should know, that you get a white spot every time you tell a "little white lie."
    DEAR READER: Could that have been before the discovery of nail fungus?
    DEAR DR. GOTT: Recently, you wrote about the use of Premarin as a vaginal cream. I have been using it for a couple of years, the night before having sexual relations, never right before being with him. For the past few months, my partner has been having erectile dysfunction problems, and I am wondering if the use of Premarin is the cause. He is in his mid 60s and, up to now, has been a vigorous man. (I am in my 60s also.) Please discuss the use of Premarin further. I am very concerned and hope I'm not to blame.
    DEAR READER: You are not to "blame" for anything, but I'd be willing to bet that your vaginal hormone is the direct cause of your partner's erectile dysfunction. My advice? Don't apply the cream within two or three days before relations. Or consider stopping it altogether. Or review this situation with your gynecologist, who can advise you further.
    To give you related information, I am sending you copies of my Health Reports "Vaginal Infections and Disorders" and the newly updated "Menopause."

Interested in viewing premium content?

A subscription is required before viewing this article and other premium content.

Already a registered member and have a subscription?

If you have already purchased a subscription, please log in to view the full article.

Are you registered, but do not have a subscription?

If you are a registed user and would like to purchase a subscription, log in to view a list of available subscriptions.

Interested in becoming a registered member and purchasing a subscription?

Join our community today by registering for a FREE account. Once you have registered for a FREE account, click SUBSCRIBE NOW to purchase access to premium content.

Membership Benefits

  • Instant access to creating Blogs, Photo Albums, and Event listings.
  • Email alerts with the latest news.
  • Access to commenting on articles.

Please wait ...